Nebraska, 2014

Flash Flood and Flood in Nebraska, June 18 to 19, 2014

June 18 to 19, 2014 · NWS LBF · 30 events in 11 counties and zones

Severe thunderstorms developed in southwest Nebraska during the early evening hours. The storms spread east into Custer County during the late evening and overnight hours that produced large hail and localized damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$212,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Severe thunderstorms developed in southwest Nebraska during the early evening hours. The storms spread east into Custer County during the late evening and overnight hours that produced large hail and localized damaging winds. Heavy rain resulted in localized flooding in Lincoln and Custer counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 18, 5:24 AM CST, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 18, 5:24 AM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 AM CDT WED JUN 18 2014

.SYNOPSIS...
ISSUED AT 322 AM CDT WED JUN 18 2014

A CLUSTER OF THUNDERSTORMS EXTENDS ACROSS NWRN SOUTH DAKOTA WHILE
ANOTHER EXTENDS ACROSS NRN IOWA AND SRN MINNESOTA. SURFACE LOW
PRESSURE IS CENTERED NEAR AKO CO WITH A WARM FRONT EXTENDING FROM
WEST CENTRAL NEBR INTO NERN NEBR. AN AREA OF STRATUS EXTENDS FROM
NERN WY INTO SWRN NEBR AND NWRN NEBR. DEWPOINTS QUITE HIGH IN NCTRL
NEBR IN THE UPPER 60S TO AROUND 70 AND IN SWRN NEBR 50 AT IML.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 322 AM CDT WED JUN 18 2014

NEAR TERM CONCERN AGAIN THIS MORNING WILL BE EVENTUAL COVERAGE OF
STRATUS AND FOG THIS MORNING. STRATUS FORECAST TO PERSIST ACROSS
PORTIONS OF NCTRL NEBR...ESPECIALLY CHERY COUNTY THROUGH LATE
MORNING. THIS COULD PERSIST INTO EARLY AFTERNOON. DO NOT PLAN TO ADD
PATCHY FOG ATTM.

A CLOSED UPPER LOW WILL MOVE INTO NCTRL MT TODAY WITH SRN PORTION OF
TROUGH SWINGING THROUGH COLORADO. A WEAK COLD FRONT WILL MANAGE TO
REACH SERN EDGE OF FA BY LATE AFTN BEFORE STALLING WITH SFC LOW
DEEPENING IN NERN CO. HIGHS THIS AFTERNOON KEPT NEAR PREVIOUS FCST
FROM NEAR 90 SERN FA TO THE UPPER 70S FAR NORTHWEST. A FAIRLY STRONG
DISTURBANCE WILL CROSS SERN WY AND ERN CO THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS TO DEVELOP. MODEL AGREEMENT GOOD WITH
DEVELOPING A SMALL MCS FROM THE NEBR PNHDL/FAR NERN CO AND TRACKING
EAST ACROSS NEBR OVERNIGHT. H85 WINDS BEHIND THE FRONT WILL VEER TO
THE NORTHEAST THIS EVENING...PROVIDING INFLOW TO STORM DEVELOPMENT.
A LOW LEVEL JET IN KS WILL ALSO AID IN FURTHER DEVELOPMENT INTO
CENTRAL NEBRASKA TOWARD MIDNIGHT. HAVE RAISED POPS TO LIKELY
CATEGORY MOST AREAS. DEEP LAYER SHEAR TO RANGE FROM 45 TO 55 KTS IN
WRN NEBR. MUCAPES RANGE AS HIGH AS 1000-1500 J/KG THIS EVENING WITH
SUFFICIENT LAPSE RATES OF 7.5-8C/KM. MARGINALLY SEVERE HAIL TO ONE
INCH IS POSSIBLE WITH THE STRONGER STORM CELLS. STRONG TO POSSIBLY
DAMAGING WINDS MAY BE THE GREATER THREAT HOWEVER WITH SOUNDING
INDICATING SOME DRY AIR BELOW H75. CONVECTION WILL AID IN PUSHING
THE FRONT THROUGH TH FA OVERNIGHT. CLEARING SKIES FROM WEST TO EAST
WITH LOWS FROM UPPER 40S ERN PNHDL TO THE LOWER 60S NERN FA.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 322 AM CDT WED JUN 18 2014

SHOULD HAVE A LULL IN CONVECTIVE CHANCES THURSDAY...WITH
WEDNESDAY NIGHTS SIGNIFICANT SHORTWAVE MOVING OFF TOWARD THE
GREAT LAKES. SHOULD BE A WARM DAY...WITH WESTERLY DOWNSLOPE WINDS
HELPING TO LOWER HUMIDITY SOME. HIGHS OF 80 TO 85 DEGREES EXPECTED
MOST LOCATIONS. SOUTHEAST WINDS DEVELOP ONCE AGAIN THURSDAY
NIGHT...WITH MOISTURE /DEW POINTS 60 DEGREES PLUS/ SPREADING BACK
INTO WESTERN AND NORTHERN NEBRASKA. THIS MOISTURE WILL BE
MAINTAINED ON SOUTHEAST UPSLOPE FLOW THROUGH MUCH OF THE
WEEKEND. SEVERAL SHORTWAVES DISTURBANCES WILL AID IN THE
POSSIBILITY OF THUNDERSTORMS. MODELS /PARTICULARLY THE GFS/
INDICATE A WARM FRONT NEAR THE I-80 CORRIDOR FRIDAY
AFTERNOON...WITH WINDS ALOFT AND INSTABILITY SUPPORTIVE OF
SUPERCELLS AND SEVERE WEATHER SHOULD THIS MATERIALIZE.

SATURDAY AND SUNDAY NIGHTS...MODELS HINTING AT POSSIBLE MCS
DEVELOPMENT...WITH ACTIVITY DEVELOPING IN FAVORABLE MOIST UPSLOPE
ENVIRONMENT ACROSS WESTERN NEBRASKA AND THEN SPREADING EAST
OVERNIGHT. WILL CARRY SOME FAIRLY HIGH POPS BOTH NIGHTS TO ACCOUNT
FOR THIS. AS WE HEAD INTO NEXT WEEK...FLOW ALOFT DECREASES SOME.
STILL WILL BE SOME CHANCE OF THUNDERSTORMS...BUT ORGANIZED SEVERE
WEATHER SEEMS UNLIKELY.

TEMPERATURE WISE...NEAR NORMAL HIGH TEMPERATURES EXPECTED.
OVERNIGHT LOWS WILL BE A LITTLE WARMER THAN NORMAL HOWEVER...DUE
TO THE EXPECTED HUMIDITY HELPING TO KEEP LOWS WARMER AT NIGHT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 624 AM CDT WED JUN 18 2014

IFR CEILINGS AT KVTN TO BEGIN THE TAF PERIOD ARE FORECAST TO
IMPROVE TO MVFR AFTER 14Z AND SLOWLY IMPROVE TO VFR BY 20Z.
ATTENTION WILL TURN TO THUNDERSTORMS DEVELOPING THIS EVENING IN
THE NEBRASKA PANHANDLE WHICH WILL SPREAD EAST ACROSS WESTERN
NEBRASKA. STRONG WIND GUSTS FROM THUNDERSTORMS ARE FAVORABLE AT
KLBF BY AROUND 06Z. CONFIDENCE LOWER AT KVTN...WHICH MAY BE JUST
NORTH OF THUNDERSTORM CLUSTER AND ONLY MENTIONED A PROB30 FROM
06Z-10Z ATTM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...TAYLOR
AVIATION...ROBERG
Hazardous weather outlook, Jun 18, 3:58 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 AM CDT WED JUN 18 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-191000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
458 AM CDT WED JUN 18 2014 /358 AM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS MOVING INTO WESTERN NEBRASKA ARE FORECAST TO
DEVELOP INTO A LINE AND MOVE EAST OVERNIGHT. HAIL UP TO ONE INCH
IN DIAMETER WILL BE POSSIBLE WITH THE STRONGER STORMS. DAMAGING
WINDS ALONG THE LEADING EDGE OF THUNDERSTORMS IS EXPECTED TO BE
THE GREATER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS CHANCES RETURN FOR FRIDAY AND PERSIST THROUGH
TUESDAY OF NEXT WEEK. AT THIS TIME IT IS TOO EARLY TO DISCERN
CHANCES FOR SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Local storm report, Jun 18, 9:45 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             25 NE HYANNIS           42.26N 101.42W
06/17/2014  M4.25 INCH       CHERRY             NE   PUBLIC

            HAIL WAS LARGER THAN SOFTBALL SIZE AND MEASURED 5 INCHES
            IN DIAMTER. DELAYED REPORT. TIME ESTIMATED.

&&

MARTIN
Local storm report, Jun 18, 10:05 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             16 S MERRIMAN           42.69N 101.70W
06/17/2014  E1.50 INCH       CHERRY             NE   TRAINED SPOTTER

0540 PM     TORNADO          10 WNW MERRIMAN         42.98N 101.88W
06/17/2014                   CHERRY             NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ROPE TORNADO STILL IN CONTACT
            WITH THE GROUND.

0540 PM     HAIL             17 S MERRIMAN           42.68N 101.70W
06/17/2014  E1.25 INCH       CHERRY             NE   PUBLIC

            MOST HAIL WAS QUARTER SIZED OR SMALLER.

0540 PM     TORNADO          37 SW CODY              42.56N 101.76W
06/17/2014                   CHERRY             NE   PUBLIC

0543 PM     TORNADO          27 SW CODY              42.66N 101.62W
06/17/2014                   CHERRY             NE   PUBLIC

            TORNADO LIFTED UP AND DOWN SEVERAL TIMES WITH DEBRIS
            VISIBLE ON GROUND BEFORE TORNADO MOVED SOUTHEAST.

0630 PM     TORNADO          32 S MERRIMAN           42.46N 101.70W
06/17/2014                   CHERRY             NE   PUBLIC

            TORNADO LIFTED A 40 FOOT STOCK TRAILER OF THE HIGHWAY.
            THE DRIVER HEADED FOR THE DITCH TO AVOID THE TRAILER
            BEING OVERTURNED. THE EVENT TOOK PLACE ON HIGHWAY 61 AT
            MILE MARKER 195.

0630 PM     TORNADO          35 NE HYANNIS           42.36N 101.28W
06/17/2014                   CHERRY             NE   PUBLIC

            SAW TORNADO ON WAY HOME FROM WORK IN VICINITY OF WILLOW
            VALLEY SCHOOL. FLIPPED A SEMI ON HIGHWAY 61 AROUND MILE
            MARKER 194. CAR FROM NEIGHBOR WAS BLOWN OFF ROAD.

0630 PM     TORNADO          32 S MERRIMAN           42.46N 101.70W
06/17/2014                   CHERRY             NE   PUBLIC

            TORNADO WINDS LIFTED A 40 FOOT STOCK TRAILER OFF THE
            ROADWAY ON HIGHWAY 61 AT MILE MARKER 195. THE DRIVER
            HEADED FOR THE DITCH TO AVOID THE TRAILER FROM BEING
            OVERTURNED.

0643 PM     HAIL             27 SW CODY              42.66N 101.62W
06/17/2014  M4.00 INCH       CHERRY             NE   PUBLIC

            HAIL FROM PEA SIZED TO NEARLY THE SIZE OF A SOFTBALL.

0643 PM     HAIL             27 SW CODY              42.66N 101.62W
06/17/2014  M4.25 INCH       CHERRY             NE   PUBLIC

            PEA TO SOFTBALL SIZED HAIL.

0700 PM     TORNADO          25 N WHITMAN            42.41N 101.54W
06/17/2014                   CHERRY             NE   PUBLIC

            FIRST TORNADO SIGHTED...APPROXIMATELY 1/4 MILE WIDE.
            LOCATION IS JUST SOUTHEAST OF ROUND LAKE.

0710 PM     TORNADO          25 N WHITMAN            42.41N 101.54W
06/17/2014                   CHERRY             NE   PUBLIC

            2ND TORNADO TOPPED TREES ON PROPERTY AND SOME LARGE TREE
            BRANCHES WERE DOWNED...JUST SOUTHEAST OF ROUND LAKE.

0715 PM     HAIL             23 N WHITMAN            42.38N 101.54W
06/17/2014  M1.75 INCH       CHERRY             NE   PUBLIC

0715 PM     TORNADO          25 N WHITMAN            42.41N 101.54W
06/17/2014                   CHERRY             NE   PUBLIC

            2 TO 3 SEPARATE TORNADOES WERE SPOTTED ABOUT 5 MILES WEST
            OF THIS LOCATION. REPORTED AS SEPARATE DISTINCT
            TORNADOES.

0718 PM     HAIL             32 NE HYANNIS           42.33N 101.32W
06/17/2014  M2.75 INCH       CHERRY             NE   PUBLIC

            GOLF BALL TO BASEBALL SIZED HAIL...ALONG WITH TORRENTIAL
            RAIN. SOME STANDING WATER IN FIELDS.

0728 PM     HAIL             30 NE HYANNIS           42.31N 101.35W
06/17/2014  M1.75 INCH       CHERRY             NE   PUBLIC

            HAIL RANGING IN SIZE FROM MARBLE TO GOLF BALL SIZE.

0730 PM     HAIL             25 NE HYANNIS           42.26N 101.42W
06/17/2014  M4.25 INCH       CHERRY             NE   PUBLIC

            HAIL WAS LARGER THAN SOFTBALL SIZE AND MEASURED 5 INCHES
            IN DIAMTER. DELAYED REPORT. TIME ESTIMATED.

0836 PM     FUNNEL CLOUD     12 WSW MULLEN           41.98N 101.26W
06/17/2014                   HOOKER             NE   FIRE DEPT/RESCUE

0838 PM     HAIL             19 W MULLEN             42.04N 101.41W
06/17/2014  M2.75 INCH       HOOKER             NE   PUBLIC

            GOLF BALL TO BASEBALL SIZED HAIL...SPARSE AT TIME OF
            REPORT.

0839 PM     TORNADO          8 NW MULLEN             42.12N 101.15W
06/17/2014                   CHERRY             NE   NWS EMPLOYEE

            BRIEF FULL CONDENSATION TO GROUND...VERY RAPID ROTATION
            REPORTED BY OFF DUTY NWS EMPLOYEE.

0907 PM     TORNADO          12 WSW MULLEN           41.98N 101.26W
06/17/2014                   HOOKER             NE   TRAINED SPOTTER

            POSSIBLE RAIN-WRAPPED TORNADO

0910 PM     TORNADO          12 WSW MULLEN           41.98N 101.26W
06/17/2014                   HOOKER             NE   TRAINED SPOTTER

            MULTI VORTEX TORNADO PICKING UP DIRT

0915 PM     TORNADO          9 SW MULLEN             41.95N 101.17W
06/17/2014                   HOOKER             NE   PUBLIC

            TORNADO REPORTED 3 MILES SOUTH OF HECLA. REPORTED AS CONE
            GOING TO ROPE PHASE.

0915 PM     HAIL             9 SW MULLEN             41.95N 101.17W
06/17/2014  M1.75 INCH       HOOKER             NE   PUBLIC

0917 PM     TORNADO          9 SW MULLEN             41.95N 101.17W
06/17/2014                   HOOKER             NE   PUBLIC

            PUBLIC REPORTED A SMALL WEDGE SHAPED TORNADO
            APPROXIMATELY 9 MILES SOUTHWEST OF MULLEN.

0920 PM     FUNNEL CLOUD     10 SW MULLEN            41.94N 101.18W
06/17/2014                   HOOKER             NE   PUBLIC

            FUNNEL CLOUD SIGHTED 10 MILES SOUTHWEST OF MULLEN.

0920 PM     HAIL             3 SW MULLEN             42.01N 101.08W
06/17/2014  M0.50 INCH       HOOKER             NE   PUBLIC

0950 PM     HAIL             7 SW MULLEN             41.97N 101.14W
06/17/2014  E1.25 INCH       HOOKER             NE   PUBLIC

            MARBLE TO HALF DOLLAR SIZED HAIL AT TIME OF REPORT.

&&

MARTIN

The radar

The Goodland radar (KGLD), 135 km away, was scanning. The volume nearest the first event began at 16:59 UTC.

Open the radar archive at this moment

Event by event

17 hail, 11 thunderstorm wind, 1 flash flood, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Hayes

When
June 18, 10:58 AM CST
Where
Hayes County, 6.86 mi W of Hayes Center
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.510, -101.150

Wind gusts estimated at 70 mph.

Hail, Holt

When
June 18, 5:18 PM CST
Where
Holt County, 0.51 mi W of Atkinson
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.530, -98.980

Hail, Perkins

When
June 18, 5:00 PM MST
Where
Perkins County, 6.96 mi NNW of Madrid
Measured
0.88 in hail
Reported by
Public
Coordinates
40.940, -101.590

Hail, Keith

When
June 18, 5:42 PM MST
Where
Keith County, 8.65 mi SE of Roscoe
Measured
1.5 in hail
Reported by
Public
Coordinates
41.030, -101.480

Hail, Keith

When
June 18, 5:45 PM MST
Where
Keith County, 6.06 mi SW of Paxton
Measured
1.75 in hail
Reported by
Public
Coordinates
41.060, -101.440

Hail, Lincoln

When
June 18, 7:20 PM CST
Where
Lincoln County, 4.57 mi SW of Sutherland Res
Measured
1.75 in hail
Reported by
Public
Coordinates
41.090, -101.220

Hail, Lincoln

When
June 18, 7:50 PM CST
Where
Lincoln County, 2.07 mi S of Hershey
Measured
2 in hail
Reported by
Public
Coordinates
41.140, -101.000

Hail, Lincoln

When
June 18, 7:50 PM CST
Where
Lincoln County, 0.69 mi S of Hershey
Measured
1.25 in hail
Reported by
Public
Coordinates
41.160, -101.000

Hail, Lincoln

When
June 18, 8:05 PM CST
Where
Lincoln County, 21.96 mi NNE of Keith
Measured
1 in hail
Reported by
Public
Coordinates
41.380, -100.380

Hail, Custer

When
June 18, 8:25 PM CST
Where
Custer County, 3.17 mi SSW of Arnold
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.390, -100.230

Hail, Keith

When
June 18, 7:47 PM MST
Where
Keith County, Ogallala
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
41.130, -101.720

Hail, Keith

When
June 18, 8:20 PM MST
Where
Keith County, 2.76 mi N of Roscoe
Measured
1 in hail
Reported by
Public
Coordinates
41.170, -101.580

Thunderstorm Wind, Deuel

When
June 18, 8:35 PM MST
Where
Deuel County, 0.87 mi SE of Big Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.060, -102.070

Four inch diameter tree limbs down.

Hail, Deuel

When
June 18, 8:40 PM MST
Where
Deuel County, 3.71 mi W of Big Spgs
Measured
1.75 in hail
Property damage
$2,000
Reported by
COOP Observer
Coordinates
41.060, -102.150

Cooperative observer reported golf ball size hail and winds estimated at 40 mph.

Hail, Deuel

When
June 18, 8:55 PM MST
Where
Deuel County, 0.87 mi SE of Big Spgs
Measured
1.75 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
41.060, -102.070

Deuel County EM reported golf ball size hail and estimated winds at 50 to 60 mph.

Hail, Lincoln

When
June 18, 10:11 PM CST
Where
Lincoln County, 1.48 mi SSE of North Platte
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.130, -100.770

Thunderstorm Wind, Chase

When
June 18, 9:20 PM MST
Where
Chase County, 0.53 mi W of Imperial
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.520, -101.640

Thunderstorm Wind, Chase

When
June 18, 9:29 PM MST
Where
Chase County, 0.53 mi W of Imperial
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
40.520, -101.640

Thunderstorm Wind, McPherson

When
June 18, 10:30 PM CST
Where
McPherson County, 3.45 mi SW of Tryon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.510, -101.010

General public estimated 60 mph wind gusts. A few tree limbs up to 4 inch diameter were downed.

Hail, Keith

When
June 18, 9:50 PM MST
Where
Keith County, 1.38 mi N of Paxton
Measured
1 in hail
Property damage
$20,000
Reported by
Public
Coordinates
41.150, -101.370

General public reported damage to a corn crop from the hail.

Hail, Keith

When
June 18, 9:50 PM MST
Where
Keith County, 1.73 mi NE of Sarben
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.190, -101.300

Thunderstorm Wind, Keith

When
June 18, 9:50 PM MST
Where
Keith County, 1.38 mi N of Paxton
Measured
52 kt (60 mph) estimated gust
Property damage
$120,000
Reported by
Public
Coordinates
41.150, -101.370

Three center pivot irrigation systems were overturned.

Thunderstorm Wind, Hayes

When
June 18, 10:58 PM CST
Where
Hayes County, 6.86 mi W of Hayes Center
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.510, -101.150

A roof blown off a Quonset building with large tree limbs down.

Thunderstorm Wind, Hayes

When
June 18, 10:58 PM CST
Where
Hayes County, 6.86 mi W of Hayes Center
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.510, -101.150

Wind gusts estimated at 70 mph.

Thunderstorm Wind, McPherson

When
June 18, 11:10 PM CST
Where
McPherson County, 0.69 mi S of Ringgold
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.510, -100.800

Wind gusts estimated at 60 mph.

Hail, Logan

When
June 18, 11:30 PM CST
Where
Logan County, 5.39 mi SE of Gandy
Measured
1.75 in hail
Property damage
$10,000
Reported by
COOP Observer
Coordinates
41.420, -100.390

Wind driven golf ball size hail broke out all the large west facing windows on home.

Flash Flood, Lincoln

When
June 19, 12:00 AM CST
Where
Lincoln County, 2.02 mi SE of North Platte to 2.03 mi SE of North Platte
Cause
Heavy Rain
Property damage
$15,000
Reported by
Storm Chaser
Coordinates
41.127, -100.757

Three feet of standing water observed with a stranded car on a portion of south Poplar Street in North Platte.

Thunderstorm Wind, Custer

When
June 19, 12:00 AM CST
Where
Custer County, 10.49 mi SW of Anselmo
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.510, -100.010

Wind gusts estimated at 60 mph.

Flood, Custer

When
June 19, 12:10 AM CST to 1:10 AM CST
Where
Custer County, 0.86 mi SE of Arnold to 0.98 mi ESE of Arnold
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.420, -100.190

Weather spotter reported local flooding between North Platte northeast to the Arnold area.

Thunderstorm Wind, Garfield

When
June 19, 2:09 AM CST
Where
Garfield County, 7.73 mi E of Burwell
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.780, -98.980

Wind estimated at 60 mph winds with four inch diameter tree branches down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522111, 522088, 522089, 522090, 522091, 522092, 522093, 522094, 522095, 522096, 522097, 522098, 522107, 522099, 522100, 522101, 522112, 522113, 522114, 522102, 522103, 522108, 522109, 522115, 522116, 522105, 522086, 522117, 522087, 522110.